Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 44, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Nov 12, 2012, 3:37 PM EST. It took effect at Nov 12, 2012, 7:00 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2012, 3:37 PM EST (20:37 UTC)
- In effect from
- Nov 12, 2012, 7:00 PM EST
- Expired
- Nov 13, 2012, 11:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
614 WHUS72 KTAE 122037 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 337 PM EST MON NOV 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST TUESDAY WEST OF APALACHICOLA... .WINDS WILL INCREASE TONIGHT IN THE WAKE OF A COLD FRONT. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WEST OF APALACHICOLA THROUGH MID TO LATE MORNING ON TUESDAY. GMZ750-770-130430- /O.NEW.KTAE.SC.Y.0044.121113T0000Z-121113T1600Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 337 PM EST MON NOV 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST TUESDAY. * PEAK WINDS: NORTH AROUND 20 KNOTS. * PEAK SEAS: 4 TO 5 FEET NEARSHORE...5 TO 6 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
795 WHUS72 KTAE 130235 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 935 PM EST MON NOV 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST TUESDAY WEST OF APALACHICOLA... GMZ750-770-131600- /O.CON.KTAE.SC.Y.0044.000000T0000Z-121113T1600Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 935 PM EST MON NOV 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY... * PEAK WINDS: NORTH AROUND 20 KNOTS. * PEAK SEAS: 4 TO 5 FEET NEARSHORE...5 TO 6 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DVD
257 WHUS72 KTAE 130838 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 338 AM EST TUE NOV 13 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST TODAY WEST OF APALACHICOLA... GMZ750-770-131600- /O.CON.KTAE.SC.Y.0044.000000T0000Z-121113T1600Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 338 AM EST TUE NOV 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST TODAY... * PEAK WINDS: NORTH INCREASING TO AROUND 20 KNOTS. * PEAK SEAS: 3 TO 5 FEET NEARSHORE...5 TO 6 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BLOCK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 12, 9:40 AM EST, 5 hours 57 minutes earlier.
Area forecast discussion, Nov 12, 9:40 AM EST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 940 AM EST Mon Nov 12 2012 .NEAR TERM [Today]... Updated at 930 am EST- Latest MSAS at 14z places the cold front from near Nashville southward to Mobile. The forecast is on track for the front to pass through our CWA later today and this evening along with a chance for light rain or showers. There are no changes forthcoming with the grids or zones. .Previous Discussion... The large scale longwave pattern remains highly amplified yet progressive with ridging over Wrn most states, troughing Ewd to Ern seaboard and ridging over extreme Wrn Atlc. Trough axis from 524dm low over N Dakota/Canadian border with axis down Ern Great Plains. At surface, high gradually retreating Ewd along Atlc seaboard but still ridging strongly swwd from offshore New England to the Ern Gulf of Mex maintaining moderate ELY winds below subsidence inversion across local area. A cold front is crossing the MS River accompanied by showers and isolated thunderstorms. However, much of the activity is post-frontal and the convection has been weakening considerably overnight. During the next 24hrs, the upper trough will gradually lose amplitude with the Srn end flattening as primary shortwave helps lift trough and most of assocd dynamics/lift E/NE towards the MS Valley today and OH Valley/Great Lakes region thru tonight. Still, this will essentially end any lingering influence of Ern ridge. All this will serve to drive cold front SEWD albeit in a weakened and slower form. Front moves across WRN TN/MS around sunrise then across local region W-E during the eve exiting SE Big Bend before sunrise Tues. The tight gradient of recent days will slacken with the veering winds assocd with the approach of the front. The onset of rain will be slow in coming with much of it along and just behind the front as stratiform rain with a rather sharp NW-SE POP gradient. Models agree in a gradual weakening of rain band as main height falls lift more newd yielding increasingly thinning moisture axis. In fact, in spite of forecasted nearly unidirectional wind profiles near the front, thermodynamic environment is unimpressive and the shallow post-frontal nature of the precipitation and lack of upstream lightning translate to limited tstm potential. Latest 21Z RAP13 shows surface cape restricted to wrn waters and adjacent coastlines, and even here, BRN only 5, BRN shear only 25 m/s, 0-6 km shear only 30 and 0-3km SRH only about 100 m/s. This reflected in local confidence tool/CAM guidance which show essentially zero chance of thunder over land. The best rain chances and any tstms over land still appear to be across SE AL, the area closest to upper support and late this aftn before diurnal heating dies off, and in the eve. Overall QPF will remain low with rain totals less than one half inch. Temperatures will remain above normal today, with highs in the mid to upper 70s. && .SHORT TERM [Tonight Through Wednesday]... Upper trough will deamplify further as it pivots into QUE early Tues. The front will erode over our area tonight and wash out across Cntrl FL on Tues. A 40-10% NW-SE POP gradient tonight mainly before midnight.Cooler air will move in behind the front tonight however cold air advection is limited so only expect lows dropping into the upper 40s for portions of SE AL to the mid 50s elsewhere. In wake of front, a dry zonal flow aloft with continental polar airmass over Ern Conus expected for Tues and Wed. High pressure will extend from from the OH and TN valleys swd to TX on Tues building Ewd on Wed with cool NLY flow over local region. In response, local gradients will again tighten. A weak shortwave passes thru the region on wed thru wed night helping define a weak trough that will drop across the area with some isentropic lift on Wed but little in the way of rain will accompany it. On Tues and Wed, highs will be much closer to normal, ranging from the mid 60s in SE Alabama to the upper 70s in the far southeastern Big Bend. && .LONG TERM [Wednesday Night through next Monday]... The extended forecast will begin with predominately zonal flow across the CONUS; a shortwave trough is expected to be centered roughly over our forecast area - a feature that is currently evident on water vapor satellite loops just approaching the Pacific coasts of Oregon and northern California. The 12.00z ECMWF shows a more amplified wave, while the 12.00z GFS indicates a very low amplitude wave. Already the shortwave trough appears to be fairly vigorous just off the west coast, and the 12.00z runs CMC and UKMET are in fairly good agreement with the ECMWF. As such, we opted to include rain chances Wednesday Night rather than follow the drier Gridded MOS and MEX solutions. After that, greater uncertainties arise regarding the evolution of the synoptic flow pattern. The 12.00z operational runs of the ECMWF and GFS both indicate the potential for a cutoff low to form near or over the Southeastern US with wave breaking at the southern end of a digging/amplifying trough by next weekend. Only about half the GFS Ensemble members indicate a similar pattern, so there are still several possibilities beyond mid-week. For now we have adopted a consensus approach with slightly below normal temperatures and fairly dry weather until the models begin to converge on a solution. && .AVIATION [through 12z Tuesday]... Updated at 930 am EST- VFR conditions will prevail through most of the day. There will be periods of MVFR cigs at ECP, DHN, ABY associated with scattered with the approach of the cold front. The front and associated SHRA should weaken with time, so things were kept dry and VFR at VLD and TLH for now. && .MARINE... Updated at 930 am EST- Winds and seas have dropped below cautionary levels over the western waters so will drop the headline on the morning update. This will only be temporary as winds become offshore and increase to cautionary levels late tonight in the wake of a front. A period of advisory conditions are possible on Tuesday. Thereafter, conditions will slowly improve. However, moderate northeast winds are forecast to continue through the end of the work week. && .FIRE WEATHER... There are no fire weather concerns in the next few days. Some drier air will begin to push into the area on Tuesday, but is not expected to reach levels that would hit red flag criteria. && .HYDROLOGY... Incoming shower activity with the frontal system today is expected to be light and have little or no impact on current river levels. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 78 56 72 50 73 / 20 30 10 10 10 Panama City 76 55 70 51 71 / 40 40 10 10 20 Dothan 76 49 65 45 66 / 50 40 10 10 20 Albany 78 52 69 48 66 / 30 40 10 10 10 Valdosta 78 54 73 52 71 / 20 20 20 10 10 Cross City 80 56 78 53 77 / 10 10 10 10 10 Apalachicola 74 57 71 54 72 / 20 30 10 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM/MARINE...Barry/Block SHORT TERM...Block LONG TERM...Lamers AVIATION...Barry/Lamers FIRE WEATHER...Lamers HYDROLOGY...Block
Hazardous weather outlook, Nov 12, 4:18 AM EST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 418 AM EST MON NOV 12 2012 ALZ065>069-FLZ007>019-026>029-034-118-127-128-134-GAZ120>131- 142>148-155>161-130930- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE- COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE- QUITMAN-CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT- BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN- SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 418 AM EST MON NOV 12 2012 /318 AM CST MON NOV 12 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A WEAK COLD FRONT WILL PASS THROUGH THE REGION THIS EVENING ACCOMPANIED BY SCATTERED SHOWERS AND A FEW THUNDERSTORMS...MAINLY WEST OF THE APALACHICOLA RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IN THE WAKE OF THE COLD FRONT...DRIER AND COOLER AIR WILL OVERSPREAD THE REGION. RAINFALL IS NOT GENERALLY FORECAST DURING THE UPCOMING WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FLZ108-112-114-115-GMZ730-750-755-765-770-775-130930- SOUTH WALTON-COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 418 AM EST MON NOV 12 2012 /318 AM CST MON NOV 12 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... MARINERS SHOULD EXERCISE CAUTION TODAY INTO TONIGHT ESPECIALLY OVER THE WESTERN WATERS. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY FOR WALTON AND WESTERN BAY COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDS AND SEAS WILL DECREASE TO COMMENCE THE PERIOD. THEN...AN INCREASE IN OFFSHORE WINDS IS EXPECTED BY WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP.
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.